Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

July 4, 2016Mineral County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 4, 2016, 3:13 PM MDT for Mineral County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 3:13 PM MDT (21:13 UTC)
Expired
Jul 4, 2016, 4:00 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO

County Mineral County, CO

The radar

The Grand Junction radar (KGJX), 197 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS85 KPUB 042113
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT MON JUL 4 2016
 
COZ066>068-042200-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
313 PM MDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT...

AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON WHEEL GAP...OR 51 MILES WEST OF ALAMOSA. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH FORK AND WAGON WHEEL GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3764 10676 3777 10685 3781 10674 3768 10665
TIME...MOT...LOC 2112Z 137DEG 3KT 3772 10675 

$$

MOORE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:19 AM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 4, 11:19 AM MDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1119 AM MDT MON JUL 4 2016

.SHORT TERM...(Today and tonight)
Issued at 349 AM MDT Mon Jul 4 2016

A weak shortwave trof wl be moving acrs srn CO and nrn NM today and
tonight.  Residual mstr and the disturbance wl combine to allow for
the development of showers and tstms.  The NAM and HRRR show the
first showers/tstms developing ovr the swrn CO mtns near Noon.
Showers/tstm then develop thru the afternoon hours ovr the other mtn
areas with isold to sct coverage. Generally light flow aloft today
wl result in slow moving storms. The NAM keeps the sern plains dry
thru the afternoon, but the HRRR hints at some isold activity
developing nr the KS border in the late afternoon. High temps today
are expected to be a few degree warmer than on Sun.

Some showers/tstms may spread out ovr portions of the sern plains
this evening, but it looks like coverage would be spotty.  Most, if
not all pcpn wl likely end by midnight.  However then NAM does
continue some light pcpn ovr the sern corner of the state into the
late night hours, associated with the shortwave trof as it moves
thru that area.

.LONG TERM...(Tuesday through Sunday)
Issued at 349 AM MDT Mon Jul 4 2016

Tuesday-Thursday...Moderate westerly flow aloft is progged across
the region, as an upper trough across the Northern Tier translates
east through the period. Models continue to indicate weak
disturbances embedded within the flow moving across the area,
although models also continue to indicate not much available
moisture to work with. At any rate, should be enough residual
moisture to support generally isolated afternoon and evening
thunderstorms, mainly over and near the higher terrain. Convection
looks to be generally high based producing more wind than measurable
rainfall, as supported by inverted v sounding profiles. Warm and dry
westerly flow supports good mixing and helps to boost temperatures
across the area Tuesday and Wednesday, though MOS temperatures may
be a tad to warm. Breezy afternoon winds could lead to possible
critical fire weather conditions across portions of the area,
though will have to see how recent rainfall has affected fuels
across the area. Passing Northern Tier system looks to send a weak
front across the area on Thursday, supporting slightly cooler
temperatures and slightly better chances of storms across the
eastern plains.

Friday-Sunday...Generally dry west to southwest flow aloft progged
across the area Friday with increasing southwest flow aloft Saturday
and Sunday as models continue to develop a rather strong upper low
across the Great Basin region by Sunday. With that said, should
continue to see temperatures generally above seasonal averages with
breezy afternoon west to southwest winds and chances for mainly high
based convection over and near the higher terrain through the
period. However, the ECMWF still keeps more available moisture and a
dry line across the plains, keeping better chances of diurnal storms
across eastern Colorado both Friday and Saturday. Time will tell.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1114 AM MDT Mon Jul 4 2016

VFR conditions forecast for much of the area for the next 24 hrs,
including the three main TAF sites of KCOS, KPUB and KALS.
Isolated convection over the higher terrain may roll across KALS
and KCOS this aftn from 20z-01z producing gusty and erratic winds,
but chances are very low so will not mention in the TAFS. Sfc
winds may become breezy at times this aftn, with gusts to 20-25
mph out of the W-SW for KALS, and gusts to 20 mph out of the S for
KCOS. Moore

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...28
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, Jul 4, 11:06 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT MON JUL 4 2016

COZ058>089-093>099-051300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1106 AM MDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
HIGHER TERRAIN THIS AFTERNOON, WITH SOME ISOLATED STORMS POSSIBLY
MOVING OVER THE SOUTHEAST PLAINS IN THE EVENING.  THE MAIN STORM
THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER, SOME
OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS...MAINLY OVER AND
NEAR THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER...SOME OF THE
STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

27/13

In the hours before

Special weather statement, Jul 4, 3:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT MON JUL 4 2016

COZ066>068-042200-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
313 PM MDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT...

AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON WHEEL GAP...OR 51 MILES WEST OF ALAMOSA. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH FORK AND WAGON WHEEL GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3764 10676 3777 10685 3781 10674 3768 10665
TIME...MOT...LOC 2112Z 137DEG 3KT 3772 10675

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:04 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 4, 5:09 PM MDTSpecial Weather StatementPUBCuster36 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.